Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hypertensive experiences? Rich340

Posted by Rich340 on May 15, 2005, at 6:55:20

In reply to Re: hypertensive experiences? Rich340, posted by Rich340 on May 14, 2005, at 22:41:20

Its never as good the second time 'round, however here goes.

Regarding your request re the MAOI which I take, it is Nardil.

It is part of a cocktail of drugs for minimising the impact of Bipolar disorder 2 which has adversley impacted my professional career as a practicing international lawyer over the last 33 years.

Availability of the drug itself is no problem in Australia: rather, it is the avaiability of Psychiatrists who will prescribe it that is the problem.

My original psychopharmacologist insisted I try Nardil for some years. The list of unacceptable foods contained many of my favourites! In the end, my absences from work dictated I had no option. He compared Nardil and the other MAOI avilable in Australia, Parnate, to a tried and true 'cannon' as opposed to the slick 'rifle shot' weapons that the later generations of anti depressants comprise.

Regarding the cocktail, just in case this may help someone- not necesarily the specifics, but the rewards for having gotten there: I have titrated the drugs comprising the cocktail, with the blessing of my current psych., to the point where I have reduced the Lithium and introduced carbamazepine. My present cocktail comprises the following:
Morning-4 Nardils + 1/2 Carbamazepine(400mgCR)+1 20 mg Propanalol.
Lunch- 2 nardils + 1 20mg Propanalol.
Bedtime- 1 Carbamazepine (400mgCR) + 1 Lithium (250).

Now hear this! I have for almost all of my life suffered a depressive episode 1 week in every four. Since I began the present regime, I have now completed 26 weeks in a row (or 6 months or half a year!) without a significant depressive episode (not more than one day of questionable mood).

This has inevitably resulted in some cockiness on my part causing me to 'push the envelope' with foods,drinks, etc, ever so carefully. I thought I had the 'beast' under control. Hence the H.T.C. and my time in Hospital. Thankfully, no resultant depression , at all!

My G.P. suggested Adalat (Nifedipine/ Procardia to you?) 3 x daily yesterday. Headaches have gone. Blood pressure has returned to normal, for me.One unforgettable lesson.

Really value this support group in cyberspace.

Hope some of this helps someone else, somehow.

R.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rich340 thread:75408
URL: http://www.dr-bob.org/babble/20050510/msgs/497948.html